Alert archive / California / Flash Flood Watches in 2014
Flash Flood Watch 3, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood watch at Dec 8, 2014, 12:54 PM PST for 11 counties in California. It took effect at Dec 10, 2014, 9:00 PM PST. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2014, 12:54 PM PST (20:54 UTC)
- In effect from
- Dec 10, 2014, 9:00 PM PST
- Expired
- Dec 12, 2014, 12:36 AM PST
- In force
- 28 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Flood severity
- None
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
133 WGUS66 KMTR 082054 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1254 PM PST MON DEC 8 2014 CAZ006-505>513-516>518-528>530-091200- /O.NEW.KMTR.FF.A.0003.141211T1200Z-141212T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1254 PM PST MON DEC 8 2014 ...FLASH FLOOD WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A * FLASH FLOOD WATCH FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY REGION. * FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT * A VERY WET STORM SYSTEM WILL BRING SUBSTANTIAL RAINFALL TO OUR AREA BEGINNING WEDNESDAY NIGHT OVER THE NORTH BAY AND SPREADING TO THE SOUTH THROUGH THE DAY ON THURSDAY. RAIN WILL LIKELY BE HEAVY AT TIMES WHICH WILL INCREASE THE RISK FOR FLOODING. * RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES FOR NORTH BAY VALLEYS...AN INCH AND A HALF TO THREE INCHES FOR MOST URBAN AREAS FOR THE SAN FRANCISCO PENINSULA AND MONTEREY BAY REGION...AND UP TO 8 INCHES FOR THE COASTAL RANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWSBAYAREA WWW.TWITTER.COM/NWSBAYAREA $$ BELL
7 follow-up statements
275 WGUS66 KMTR 091144 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 344 AM PST TUE DEC 9 2014 CAZ006-505>513-516>518-528>530-100500- /O.CON.KMTR.FF.A.0003.141211T1200Z-141212T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 344 AM PST TUE DEC 9 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR ALL PORTIONS OF THE SAN FRANCISCO AND MONTEREY BAY REGION. * FROM LATE WEDNESDAY NIGHT THROUGH LATE THURSDAY NIGHT * A VERY WET STORM SYSTEM WILL BRING SUBSTANTIAL RAINFALL TO OUR AREA BEGINNING WEDNESDAY NIGHT OVER THE NORTH BAY AND SPREADING TO THE SOUTH THROUGH THE DAY ON THURSDAY. RAIN WILL LIKELY BE VERY HEAVY AT TIMES WHICH WILL INCREASE THE RISK FOR FLOODING. * RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES FOR NORTH BAY VALLEYS...AN INCH AND A HALF TO THREE INCHES FOR MOST URBAN AREAS FOR THE SAN FRANCISCO PENINSULA AND MONTEREY BAY REGION...AND UP TO 8 INCHES FOR THE COASTAL RANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DRIVING CONDITIONS MAY BE VERY POOR AT TIMES DURING THIS EVENT. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWSBAYAREA WWW.TWITTER.COM/NWSBAYAREA $$
151 WGUS66 KMTR 092237 FFAMTR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 237 PM PST TUE DEC 9 2014 DEFAULT OVERVIEW SECTION CAZ006-505>513-516>518-528>530-101400- /O.EXT.KMTR.FF.A.0003.141211T0500Z-141212T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 237 PM PST TUE DEC 9 2014 ...FLASH FLOOD WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR ALL PORTIONS OF THE SAN FRANCISCO AND MONTEREY BAY REGION. * FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT * RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES FOR NORTH BAY VALLEYS...2 TO 3 INCHES FOR MOST URBAN AREAS FOR THE SAN FRANCISCO PENINSULA AND MONTEREY BAY REGION...AND UP TO 8 INCHES FOR THE COASTAL RANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS AND POSSIBLY FLOODING...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DRIVING CONDITIONS MAY BE VERY POOR AT TIMES DURING THIS EVENT. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWSBAYAREA WWW.TWITTER.COM/NWSBAYAREA $$
158 WGUS66 KMTR 100459 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 859 PM PST TUE DEC 9 2014 CAZ006-505>513-516>518-528>530-101400- /O.CON.KMTR.FF.A.0003.141211T0500Z-141212T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 859 PM PST TUE DEC 9 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CALIFORNIA...INCLUDING THE SAN FRANCISCO AND MONTEREY BAY AREA AS WELL AS THE REMAINDER OF THE NORTH CENTRAL CALIFORNIA COAST. * FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT * RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES FOR NORTH BAY VALLEYS...2 TO 3 INCHES FOR MOST URBAN AREAS FOR THE SAN FRANCISCO PENINSULA AND MONTEREY BAY REGION...AND UP TO 8 INCHES FOR THE COASTAL RANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS AND POSSIBLY FLOODING...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DRIVING CONDITIONS MAY BE VERY POOR AT TIMES DURING THIS EVENT. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWSBAYAREA WWW.TWITTER.COM/NWSBAYAREA $$
837 WGUS66 KMTR 101312 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 512 AM PST WED DEC 10 2014 CAZ006-505>513-516>518-528>530-110300- /O.CON.KMTR.FF.A.0003.141211T0500Z-141212T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 512 AM PST WED DEC 10 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * ALL LOCATIONS IN THE SAN FRANCISCO AND MONTEREY BAY REGION. * FROM THIS EVENING THROUGH LATE THURSDAY NIGHT * RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES FOR NORTH BAY VALLEYS...2 TO 3 AND A HALF INCHES FOR MOST URBAN AREAS FOR THE SAN FRANCISCO PENINSULA AND MONTEREY BAY REGION...AND UP TO 8 INCHES FOR THE COASTAL RANGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS AND POSSIBLY FLOODING...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DRIVING CONDITIONS MAY BE VERY POOR AT TIMES DURING THIS EVENT. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWSBAYAREA WWW.TWITTER.COM/NWSBAYAREA $$
952 WGUS66 KMTR 102258 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 258 PM PST WED DEC 10 2014 DEFAULT OVERVIEW SECTION CAZ006-505>513-516>518-528>530-111400- /O.CON.KMTR.FF.A.0003.141211T0500Z-141212T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 258 PM PST WED DEC 10 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 9 PM PST THIS EVENING THROUGH LATE THURSDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * ALL LOCATIONS IN THE SAN FRANCISCO AND MONTEREY BAY REGION. * FROM 9 PM PST THIS EVENING THROUGH LATE THURSDAY NIGHT * RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 5 TO 7 INCHES FOR NORTH BAY VALLEYS WITH ISOLATED AMOUNTS UP TO 10 INCHES IN THE HIGHER ELEVATIONS...2 TO 4 INCHES FOR MOST URBAN AREAS ACROSS THE SAN FRANCISCO PENINSULA AND MONTEREY BAY REGION...AND 4 TO 6 INCHES ACROSS THE SANTA LUCIA AND SANTA CRUZ MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS AND POSSIBLY FLOODING...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DRIVING CONDITIONS MAY BE VERY POOR AT TIMES DURING THIS EVENT. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWSBAYAREA WWW.TWITTER.COM/NWSBAYAREA $$
636 WGUS66 KMTR 111229 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 429 AM PST THU DEC 11 2014 CAZ006-505>513-516>518-528>530-112100- /O.CON.KMTR.FF.A.0003.000000T0000Z-141212T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 429 AM PST THU DEC 11 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * ALL LOCATIONS IN THE SAN FRANCISCO AND MONTEREY BAY REGION. * THROUGH LATE TONIGHT * RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 5 TO 7 INCHES FOR NORTH BAY VALLEYS WITH ISOLATED AMOUNTS UP TO 10 INCHES IN THE HIGHER ELEVATIONS...2 TO 4 INCHES FOR MOST URBAN AREAS ACROSS THE SAN FRANCISCO PENINSULA AND MONTEREY BAY REGION...AND 4 TO 6 INCHES ACROSS THE SANTA LUCIA AND SANTA CRUZ MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS AND POSSIBLY FLOODING...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING SPOTS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. DRIVING CONDITIONS MAY BE VERY POOR AT TIMES DURING THIS EVENT. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWSBAYAREA WWW.TWITTER.COM/NWSBAYAREA $$
733 WGUS66 KMTR 120836 FFAMTR FLOOD WATCH NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1236 AM PST FRI DEC 12 2014 CAZ006-505>513-516>518-528>530-120945- /O.CAN.KMTR.FF.A.0003.000000T0000Z-141212T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1236 AM PST FRI DEC 12 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE SAN FRANCISCO AND MONTEREY BAY AREA OF CALIFORNIA HAS BEEN CANCELLED. PERIODS OF RAIN WILL CONTINUE OVERNIGHT WITH SHOWERS ON FRIDAY...HOWEVER WIDESPREAD HEAVY RAINFALL IS NO LONGER EXPECTED. EVEN WITH RAINFALL EASING CREEKS...STREAMS AND RIVERS WILL CONTINUE TO RUN NEAR BANKFULL THROUGH FRIDAY BEFORE FALLING AGAIN. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Dec 8, 9:32 AM PST, 3 hours 22 minutes earlier.
Area forecast discussion, Dec 8, 9:32 AM PST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
932 AM PST MON DEC 8 2014
...A POWERFUL PACIFIC STORM SYSTEM WILL IMPACT THE REGION FROM
LATE WEDNESDAY THROUGH LATE THURSDAY...
.SYNOPSIS...PERIODS OF LIGHT RAIN ARE LIKELY IN THE NORTH BAY
THROUGH MONDAY EVENING. OTHERWISE...MAINLY DRY CONDITIONS WILL
PREVAIL THROUGH WEDNESDAY MORNING. A POWERFUL STORM SYSTEM WILL
BEGIN TO SPREAD RAIN INTO THE NORTH BAY BY WEDNESDAY AFTERNOON.
HEAVY RAIN AND POSSIBLE THUNDERSTORMS ARE THEN FORECAST TO MOVE
FROM NORTH TO SOUTH THROUGH THE REGION FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY EVENING. IN ADDITION...A PERIOD OF STRONG...AND
POSSIBLY DAMAGING...WINDS IS FORECAST FROM WEDNESDAY NIGHT THROUGH
MIDDAY THURSDAY. SHOWERS WILL LINGER THROUGH FRIDAY BEFORE DRY
WEATHER RETURNS ON SATURDAY.
&&
.DISCUSSION...AS OF 8:40 AM PST MONDAY...KMUX CONTINUES TO SHOW A
FEW SHOWERS THIS MORNING OVER THE NORTH BAY. RAIN SHOULD END BY
THIS EVENING. MAIN ITEM OF CONCERN FOR THE FORECAST REMAINS THE
STRONG STORM EXPECTED TO HIT OUR AREA WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. LATEST GUIDANCE IN SHOWS LITTLE CHANGE FROM
PREVIOUS RUNS -- LOOKING FOR A GOOD SHOT OF HEAVY RAIN, VERY GUSTY
WINDS AND POSSIBLE THUNDERSTORMS. GFS/ECMWF/NAM ALL SHOW STRONG
WINDS COMING ACROSS WITH 925 MB SPEEDS LOCALLY IN THE 60-70 KT
RANGE. LOCAL WRF THAT GOES OUT THROUGH WEDNESDAY NIGHT HAS SURFACE
GUSTS OF 30-40 KT FOR MOST OF THE SF BAY REGION AT THE SAME TIME.
WILL BE ISSUING A HIGH WIND WATCH FOR OUR ENTIRE AREA FOR THE
STORM.
.PREVIOUS DISCUSSION...MOIST SOUTHWESTERLY FLOW CONTINUES ACROSS
OUR REGION EARLY THIS MORNING. RADAR IS CURRENTLY SHOWING WEAK
RETURNS ACROSS NW SONOMA COUNTY AND A FEW GAUGES IN NORTHERN
SONOMA COUNTY HAVE PICKED UP LIGHT AMOUNTS OF PRECIP OVERNIGHT.
WEAK IMPULSES MOVING THROUGH THE MOIST SWLY FLOW AND INTO NORTHERN
CA ARE EXPECTED TO PRODUCE SCATTERED LIGHT SHOWERS ACROSS THE
NORTH BAY COUNTIES THROUGH THIS EVENING...BUT NOT LIKELY SOUTH OF
THE GOLDEN GATE. OTHERWISE...MOSTLY DRY CONDITIONS ARE EXPECTED
THROUGH WEDNESDAY MORNING.
MODELS CONTINUE TO MAINTAIN THEIR CONSISTENCY IN FORECASTING A
POWERFUL STORM MOVING THROUGH OUR AREA LATER THIS WEEK...EXPECTED
TO BE ONE OF THE STRONGEST STORMS IN TERMS OF WIND AND RAIN
INTENSITY SINCE THE OCTOBER 13 2009 STORM OR THE JANUARY 4 2008
STORM. BECAUSE OF THE HIGH DEGREE OF MODEL CONSISTENCY...WHICH
HAS HELD SINCE FRIDAY...FORECAST CONFIDENCE IS HIGH THAT THIS
STORM WILL PRODUCE SIGNIFICANT WIND AND RAIN...ESPECIALLY ON
THURSDAY. THERE ARE SLIGHT DIFFERENCES BETWEEN THE MODELS IN
REGARD TO TIMING OF PRECIP ONSET...BUT THE GENERAL IDEA IS THAT
RAIN WILL BEGIN IN THE NORTH BAY ON WEDNESDAY AFTERNOON AND THEN
BECOMING HEAVY IN THE NORTH BAY BY LATE WEDNESDAY EVENING. HEAVY
RAINFALL WILL THEN MARCH SLOWLY AND STEADILY SOUTHWARD THROUGH THE
REMAINDER OF THE SF BAY AREA FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY...AND SOUTH INTO THE MONTEREY BAY AREA AND CENTRAL COAST
REGION FROM MIDDAY THURSDAY THROUGH THURSDAY EVENING. RAIN RATES
WILL BE ESPECIALLY INTENSE IN THE COASTAL RANGES WHERE A STRONG
AND MOIST LOW LEVEL SOUTHERLY FLOW WILL BE LIFTED BY THE TERRAIN.
BOTH THE NAM AND GFS FORECAST 925 MB SOUTHERLY WINDS OF UP TO 70
KNOTS COINCIDENT WITH THE FRONTAL RAIN BAND. THE FRONT WILL MOVE
ENTIRELY THROUGH OUR AREA BY MIDNIGHT THURSDAY NIGHT...BUT SHOWERS
WILL CONTINUE THROUGH FRIDAY AND FRIDAY EVENING. RAINFALL TOTALS
WITH THIS SYSTEM ARE CURRENTLY FORECAST TO RANGE FROM 1 TO 2
INCHES IN THE VALLEYS AND ACROSS THE INTERIOR MOUNTAINS OF
MONTEREY AND SAN BENITO COUNTIES...FROM 2 TO 4 INCHES ACROSS THE
LOWER ELEVATIONS AND URBAN AREAS OF THE SAN FRANCISCO BAY AREA...AND
FROM 5 TO 8 INCHES IN THE COASTAL MOUNTAINS. LOCALLY HIGHER
AMOUNTS ARE POSSIBLE IN THE COASTAL RANGES OF THE NORTH BAY AND IN
THE SANTA CRUZ AND SANTA LUCIA MOUNTAINS.
RECENT HEAVY RAINFALL SATURATED THE SOILS...ESPECIALLY IN THE
COASTAL RANGES...AND HEAVY RAINFALL AT THIS POINT WILL RESULT IN
RAPID RISES ON SMALL RIVERS AND STREAMS. IN ADDITION...FLOODING OF
LOW LYING OR POORLY DRAINED URBAN AREAS IS LIKELY...AS ARE MUDSLIDES
IN AREAS OF STEEP TERRAIN. THE MODELS GENERALLY MOVE THE BAND OF
HEAVY RAIN THROUGH AT A STEADY PACE. IF A STRONGER IMPULSE
MOVING ALONG THE FRONTAL BOUNDARY STALLS THE HEAVY RAIN BAND FOR
AN EXTENDED PERIOD OF TIME...MORE SIGNIFICANT FLOODING ISSUES WILL
LIKELY OCCUR. THE PERIOD OF MOST CONCERN FOR FLOODING IS FROM
THURSDAY MORNING THROUGH THURSDAY EVENING.
THE MODELS HAVE RECENTLY BACKED OFF SLIGHTLY ON THE DEPTH OF THE
SURFACE LOW THAT WILL TRACK TO THE NE JUST OFF THE NORTHERN CA
COAST LATE ON WEDNESDAY NIGHT. THE GFS AND ECMWF NOW FORECAST A
MINIMUM PRESSURE OF ABOUT 990 MB (THESE SAME MODELS WERE
FORECASTING A MINIMUM PRESSURE OF ABOUT 980 MB YESTERDAY
MORNING)...WHILE THE NAM IS SLIGHTLY DEEPER AT 988 MB. IN ANY
CASE...STEEP PRESSURE GRADIENTS WILL DEVELOP FROM SOUTH TO NORTH
ON WEDNESDAY NIGHT AND A PERIOD OF STRONG AND POSSIBLY
DAMAGING WINDS IS EXPECTED FROM LATE WEDNESDAY NIGHT THROUGH
MIDDAY THURSDAY. WIDESPREAD WINDS GUSTS OF BETWEEN 40 AND 50 MPH
ARE LIKELY WITH LOCAL GUSTS OF BETWEEN 60 AND 70 MPH EXPECTED NEAR
THE COAST AND IN THE HILLS. HIGH WIND WARNINGS AND/OR WIND
ADVISORIES WILL LIKELY BE POSTED.
DRY WEATHER IS EXPECTED ON SATURDAY...AND PERHAPS INTO SUNDAY...AS
A SHORTWAVE RIDGE BUILDS TEMPORARILY OVER CA. HOWEVER...THE
MEDIUM RANGE MODELS INDICATE THE UNSETTLED WEATHER PATTERN WILL
CONTINUE AND PREDICT MORE RAINFALL AS EARLY AS SUNDAY EVENING.
&&
AVIATION...AS OF 9:30 AM PST MONDAY...SPLIT FORECAST FROM N TO S.
NORTH BAY WILL HOLD ONTO LOWERED CIGS WITH A CHC FOR A PASSING
SHOWER TODAY. FOR SF BAY...CIGS WILL BE MAINLY IN THE LOW END VFR
RANGE...BUT A PASSING CIG BELOW 3K FEET WILL BE POSSIBLE THROUGH
THIS AFTERNOON. KSJC AND MONTEREY PENINSULA WILL BE MOSTLY VFR
THIS AFTERNOON AND EARLY TONIGHT. CIGS RETURN LATE TONIGHT WITH
VERY MOIST LOW LEVELS. PATCHY FOG WILL ALSO BE LATE TONIGHT.
OVERALL CONF IS MEDIUM.
VICINITY OF KSFO...BORDERLINE MVFR/VFR CONDITIONS POSSIBLE AT
KSFO THROUGH 19Z...POSS 21Z. KOAK WILL REMAIN VFR. CIGS RETURN
LATE TONIGHT. WINDS MOSTLY LIGHT TO POSS MODERATE.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS TODAY WITH MVFR
CONDITIONS RETURNING TONIGHT.
&&
.MARINE...AS OF 09:27 AM PST MONDAY...AN APPROACHING COLD FRONT
FRONT WILL MAINTAIN LIGHT TO MODERATE SOUTHERLY WINDS ALONG THE
CENTRAL COAST TODAY AND TUESDAY. A POWER STORM SYSTEM WILL
APPROACH THE REGION BRINGING HAZARDOUS CONDITIONS TO THE COASTAL
WATERS INCLUDING...LARGE SWELL AND VERY STRONG WINDS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
&&
PUBLIC FORECAST: BELL/DYKEMA
AVIATION/MARINE: MM
VISIT US AT WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSBAYAREA
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Dec 8, 4:05 AM PST, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 405 AM PST MON DEC 8 2014 CAZ006-505>513-516>518-528>530-091400- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL PARK- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 405 AM PST MON DEC 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...MONDAY AND MONDAY NIGHT SCATTERED LIGHT RAIN SHOWERS ARE FORECAST ACROSS THE NORTH BAY THROUGH MONDAY EVENING. OTHERWISE DRY AND MILD WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG STORM SYSTEM IS EXPECTED TO PRODUCE HEAVY RAINFALL ALONG WITH STRONG AND POTENTIALLY DAMAGING WINDS FROM WEDNESDAY EVENING THROUGH THURSDAY NIGHT. POTENTIAL STORM IMPACTS INCLUDE DOWNED TREES...POWER OUTAGES...AND POSSIBLE FLOODING AND MUD SLIDES. PERSONS IN THE SAN FRANCISCO AND MONTEREY BAY AREAS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS FOR UPDATES ON THIS POTENTIALLY SIGNIFICANT STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 1:02 PM PST | High Wind Watch | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 25 hr |
| Dec 8, 2:17 PM PST | High Surf Advisory | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 4 days |
| Dec 8, 2:36 PM PST | Gale Watch | MTR | 24 hr | |
| Dec 8, 2:36 PM PST | Small Craft Advisory | MTR | 54 hr |
Nearby
Flash Flood Watches in California, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.